MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Unexpected Shutdown (4019)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported a diamondback 360 coronary orbital atherectomy device (oad) was being used to treat severely calcified, severely angulated left main (lm) into the left circumflex (cx).A workhorse wire was placed down the cx and exchanged for a viperwire guide wire using an unspecified microcatheter.Two low speed treatments were performed.During the third treatment, the oad crown was moving retrograde and became trapped in the mid cx.The physician attempted to use glideassist mode to free the oad, however, this was unsuccessful.The oad was then started on low speed, but this was unsuccessful and the oad stalled.Upon further angiographic inspection, it was noted the oad driveshaft had fractured at the proximal edge of the oad crown.A second wire was placed down the vessel, and an unspecified 1.25 balloon was inflated several times to entrap the fractured component.The viperwire was pulled back to the tip of the oad and the guide catheter was advanced to the ostium of the circumflex.All components were removed and nothing remained in-vivo.There were no patient complications as a result of the event.The patient was in stable condition.It was indicated the fracture most likely occurred due to angulation of the osital/proximal cx and severity of the calcium.The issue with the device getting stuck was due to the device damage.The vessel diameter was 3.5mm.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, and detailed analysis were performed on the returned device.The reported driveshaft fracture and unexpected shutdown were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported driveshaft fracture and unexpected shutdown appears to be related to circumstances of the procedure.The oad was returned with a driveshaft fracture at the proximal edge of the crown that shows evidence of fatigue failure.Detailed analysis shows that the device experienced numerous stall and bog (speed drops) events during the procedure.Fatigue failure is an indication that the fracture occurred while spinning in an elevated stress environment.This is consistent with reported details which state that oad was being used to treat severely calcified, severely angulated left main into the left circumflex.It is possible that the stall events in the data log are related to the driveshaft fracture and stuck device.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: h6 (codes 4755, 4118, 3233, and 11 no longer apply).
 
Event or Problem Description
It was reported a diamondback 360 coronary orbital atherectomy device (oad) was being used to treat severely calcified, severely angulated left main (lm) into the left circumflex (cx).A workhorse wire was placed down the cx and exchanged for a viperwire guide wire using an unspecified microcatheter.Two low speed treatments were performed.During the third treatment, the oad crown was moving retrograde and became trapped in the mid cx.The physician attempted to use glideassist mode to free the oad, however, this was unsuccessful.The oad was then started on low speed, but this was unsuccessful and the oad stalled.Upon further angiographic inspection, it was noted the oad driveshaft had fractured at the proximal edge of the oad crown.A second wire was placed down the vessel, and an unspecified 1.25 balloon was inflated several times to entrap the fractured component.The viperwire was pulled back to the tip of the oad and the guide catheter was advanced to the ostium of the circumflex.All components were removed and nothing remained in-vivo.There were no patient complications as a result of the event.The patient was in stable condition.It was indicated the fracture most likely occurred due to angulation of the osital/proximal cx and severity of the calcium.The issue with the device getting stuck was due to the device damage.The vessel diameter was 3.5 mm.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24626698
Report Number3004742232-2026-00054
Device Sequence Number13028652
Product Code MCX
UDI-Device Identifier10850026568698
UDI-Public(01)10850026568698(17)271130(10)590576-1
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBEC-125
Device Catalogue Number7-10098-01
Device Lot Number590576-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown